Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2024, 11:09 PM CDT for Callahan County, Jones County, Taylor County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 11:09 PM CDT (04:09 UTC)
- Expired
- Apr 28, 2024, 12:15 AM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 7:50 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 27, 9:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2859 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 21.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:48 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 27, 5:48 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 548 PM CDT Sat Apr 27 2024 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 119 PM CDT Sat Apr 27 2024 The main concern through the next 24 hours is the potential for strong to severe thunderstorms this afternoon and overnight. We are expecting two different rounds of strong to severe thunderstorms, with the first beginning to develop across the Big Country early this afternoon. A dryline is located west of our area, with an increasingly unstable environment across much of the forecast area. A few storms are beginning to develop across the Big Country and across the South Plains region. The CAMS indicate that this activity will continue to increase in coverage across the Big Country through the afternoon hours, and this seems reasonable. Any storms that do develop will likely quickly become strong to severe. The main concerns with these storms will be very large, damaging winds, and tornadoes. A second, more widespread, round of strong to severe thunderstorms is expected late tonight and into the early morning hours Sunday. A Pacific cold front is forecast to approach the region from the west late this evening and eventually collide with the dryline. The lift from this collision along with upper level support as an upper level trough approaches should result in the rapid development of thunderstorms just west of our area between 8 PM and 10 PM. This activity is then forecast to slowly spread east across the region through the overnight hours. The development of a QLCS is possible, and very large hail, damaging winds, and tornadoes are possible with this line. Most of this activity should be east of the region by sunrise. In addition, locally heavy rain will be possible, especially across our eastern counties, and flooding is possible within any thunderstorms, especially on roadways and low lying areas. Overnight lows will be in the mid 50s to near 60, with highs on Sunday in the low to mid 80s. && .LONG TERM... (Sunday night through next Saturday) Issued at 1252 PM CDT Sat Apr 27 2024 Active weather pattern continues next week, with afternoon and evening dry-line thunderstorm activity possible across portions of the forecast area most days. Storms could be strong to severe at times. Temperatures will continue to be warm, with highs in the mid 80s to low 90s most days. Zonal flow aloft and subsidence behind a departing short-wave Monday will result in mostly dry conditions that day. Strengthening of the 850 mb thermal ridge will result in warmer temperatures, with highs Monday in the mid 80s to low 90s. Southwest flow aloft returns Tuesday through Thursday as another low pressure system moves into the Pacific Northwest and makes its way through the Central Plains. Each day, Tuesday through Thursday, some afternoon/evening strong to severe thunderstorm activity could occur off the dry-line (which looks to set-up close to, or across, our western counties) as multiple short-waves move up in the southwest flow aloft. Depending on exact placement of the dry-line, strength of the capping inversion, amount on instability, and strength of the short-waves, storms could impact portions of our forecast area each afternoon/evening. Highs each day look to continue in the mid 80s to low 90s range. Friday, a cold front looks to move down at some point. Earlier timing would result in a dry day, while later timing could result in more thunderstorms activity for Friday. A deeper, slower upper level low will move into the Western CONUS next weekend, putting us again in southwest flow aloft, with the potential for more afternoon/evening thunderstorms. && .AVIATION... (00Z TAFS) Issued at 548 PM CDT Sat Apr 27 2024 The main concern at all TAF sites is a line of thunderstorms that will move through the region overnight, developing by 03Z. Some MVFR ceilings are possible before the storms arrive. Once storms have moved past each airfield, ceilings and winds could be quite variable in the immediate wake of the line. Otherwise, conditions should be much better after 12Z tomorrow area-wide. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 82 55 87 / 80 0 0 0 San Angelo 57 85 54 91 / 80 0 0 0 Junction 59 87 57 92 / 90 20 0 0 Brownwood 58 83 56 86 / 90 10 0 0 Sweetwater 57 82 57 88 / 60 0 0 0 Ozona 56 84 56 88 / 80 0 0 0 Brady 59 82 58 86 / 90 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Daniels LONG TERM....SJH AVIATION...SK
Hazardous weather outlook, Apr 27, 1:33 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 133 PM CDT Sat Apr 27 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 133 PM CDT Sat Apr 27 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is moderate risk of severe thunderstorms across Throckmorton county, an enhanced risk generally east of a Haskell to Brownwood line, and a slight risk across much of the remainder of West Central Texas today into tonight. Severe thunderstorms are possible, mainly across the Big Country, this afternoon and early evening. More widespread strong to severe storms are possible late this evening into the early morning hours Sunday as a line of storms move through the region. Large to very large hail, damaging winds and some tornadoes are all possible. Some of the tornadoes may be strong, especially in the moderate and enhanced risk areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 27, 8:22 PM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
822 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Hail 1 S Champion 32.34N 100.62W
04/27/2024 M1.00 Inch Nolan TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 27, 8:23 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
823 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail Rotan 32.86N 100.46W
04/27/2024 E1.00 Inch Fisher TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 27, 8:24 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
824 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Hail Rule 33.19N 99.90W
04/27/2024 E1.25 Inch Haskell TX Public
Report from mPING: Half Dollar (1.25 in.).
&&Special weather statement, Apr 27, 9:04 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
904 PM CDT Sat Apr 27 2024
TXZ054-280230-
Nolan TX-
904 PM CDT Sat Apr 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NOLAN COUNTY
THROUGH 930 PM CDT...
At 904 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Sweetwater, or near Sweetwater, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Sweetwater.
This includes Interstate 20 between Mile Markers 250 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for west central
Texas.
&&
LAT...LON 3238 10015 3238 10042 3252 10030 3252 10016
TIME...MOT...LOC 0204Z 248DEG 26KT 3243 10033
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
04Local storm report, Apr 27, 9:17 PM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
917 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Hail 1 SE Sweetwater 32.46N 100.39W
04/27/2024 E1.00 Inch Nolan TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 27, 9:28 PM CDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
928 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Hail Sagerton 33.08N 99.96W
04/27/2024 M1.75 Inch Haskell TX Law Enforcement
Sherriff's Office (Haskell County) reports
golfball size hail at 8:55 PM CDT.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:16 PM CDT | Special Weather Statement | SJT | Fisher | 29 min |
| Apr 27, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 51 min |
| Apr 27, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| Apr 27, 8:14 PM CDT | Special Weather Statement | SJT | Nolan | 31 min |
| Apr 27, 8:20 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 40 min |
| Apr 27, 8:34 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Apr 27, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 64 min |
| Apr 27, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 61 min |
| Apr 27, 9:04 PM CDT | Special Weather Statement | SJT | Nolan | 26 min |
| Apr 27, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 21 min |
| Apr 27, 9:21 PM CDT | Flash Flood Warning | SJT | Haskell | 3 hr |
| Apr 27, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 44 min |
| Apr 27, 9:40 PM CDT | Areal Flood Advisory | SJT | Fisher | 3 hr |
| Apr 27, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 61 min |
| Apr 27, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 55 min |
| Apr 27, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 27, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| Apr 27, 10:36 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 39 min |
| Apr 27, 10:43 PM CDT | Tornado Warning | SJT | Haskell, Jones | 32 min |
| Apr 27, 10:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 56 min |
| Apr 27, 10:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 38 min |
| Apr 27, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 45 min |
| Apr 27, 11:19 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 56 min |
| Apr 27, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 67 min |
| Apr 27, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 54 min |
| Apr 28, 12:09 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Runnels, Taylor | 34 min |
| Apr 28, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 48 min |
| Apr 28, 12:15 AM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
| Apr 28, 12:28 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| Apr 28, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 28 min |
| Apr 28, 12:30 AM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| Apr 28, 1:06 AM CDT | Special Weather Statement | SJT | Brown, Callahan, Coleman | 39 min |
| Apr 28, 1:07 AM CDT | Special Weather Statement | SJT | Brown, Callahan, Coleman | 38 min |
| Apr 28, 1:42 AM CDT | Special Weather Statement | SJT | Concho, Menard, Sutton | 63 min |
| Apr 28, 1:58 AM CDT | Special Weather Statement | SJT | Coleman | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.